View Full Version : skin irritation


dreyerd
04-23-08, 11:19 AM
Is any one having problems with the skin irritation? If so have you found something that helps with it? The patch works very well, except for this.

lars
04-23-08, 12:30 PM
The patches are designed to cause skin irritation in order for the drug to be absorbed through the skin.

My Dr told me that if the skin under the patch does not become red (or irritated), that the patch is not delivering the drug into the body as it was designed to do. He went on to tell me that if the skin under the patch is the same color as the skin surrounding the patch that the patch is not going to work.

He said that some people are not responsive to the skin irritant that is employed on the patches, and as a result those people are unable to utilize the this type of delivery system for their medication.

The skin irritation that the patch causes is the main reason behind them suggesting that a different location on the body be used each day when applying a new patch.

I hope this helps.

dreyerd
04-23-08, 01:58 PM
Well then I can safetly say that it is working besides my grandson's behavior improveing 100%. But are you using anything to help the iriration clear up.

lars
04-23-08, 04:04 PM
No, I just rotate the placement of the patch everyday, and the irritation clears up on its own. I would suggest that you contact your pharmacist or doctor and ask them what would be a good way to handle the irritation.

Please keep us posted on how this unfolds.

glowee
04-29-08, 09:39 PM
Hi :O) My son's hip gets very red under the patch area. When we remove the patch, some advise that I found on another forum has given him some releif. The following is a copy of the post that I read:

My DS has been on Daytrana for a year and a half now. DS got to the point that he was bloody and his skin was literally one welt upon another. We would be called to school several times in a week as he had scratched his patch off. With help from other parents we found that the Nasonex/Flonase (a steroid) reduced the swelling. We tried other areas for the patch but the hip area was always the better area as it was absorbed better. We have found the following to be of great help:
1.) Remove the patch with baby oil gel
2.) Wash the patch area with soap and water. Better yet, have him take a bath. We use Boudreaux's Butt Bath (yes this really is the name).
3.) We spray Nasonex or Flonase onto the area where the patch was and on the other hip too and let dry
4.) Once the area is dry, we apply a generous amount of skin ointment (again we use a product from Boudreaux called Baby Butt Smooth). We also put a tiny bit on the opposite hip as well.

Good luck, hope this helps!

Dreaming Again
04-30-08, 09:46 PM
I have been using for quite some time too. My psychiatrist suggested that I try using a hydrocortisone cream. You can buy a generic at the drug store. During the winter when my skin is drier, I have had to use it about twice a week. You can not use it on the same side where you are going to put the patch that day, since it has an oil base and the patch will not stick. Once the redness is gone then I am fine for a while. Once it starts to get irritated, I use the cream again.

From time to time I will use regular body lotion to keep my skin from getting too dry.

I have not tried flonase, but I am willing to give it a shot.